Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 48, NWS Wilmington, OH

April 20, 2011Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 5:11 AM EDT for Fayette County, Franklin County, Indiana. It took effect at Apr 20, 2011, 6:11 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 5:11 AM EDT (09:11 UTC)
In effect from
Apr 20, 2011, 6:11 AM EDT
Expired
Apr 20, 2011, 11:58 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 17.31 ft at Apr 20, 2011, 7:00 AM EDT.

actionminormoderate101504/2004/21
Action stage
10 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WGUS41 KILN 200911
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
511 AM EDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

INC041-047-202111-
/O.NEW.KILN.FL.W.0048.110420T1011Z-110420T2300Z/
/ALPI3.1.ER.110420T1011Z.110420T1200Z.110420T1700Z.NO/
511 AM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* UNTIL THIS EVENING.
* AT 4 AM THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 17.5 FEET BY LATER THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS AFTERNOON.
* AT STAGES NEAR 18.0 FEET, FLOOD WATER BEGINS TO APPROACH COUNTY 
  ROADS...AND FLOODING OF LOW LYING AGRICULTURAL LAND CONTINUES IN 
  FAYETTE AND NORTHERN FRANKLIN COUNTIES.
  

$$
1 follow-up statement
247 
WGUS81 KILN 201558
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT WED APR 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  WEST FORK OF WHITEWATER RIVER AT ALPINE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  GREAT MIAMI RIVER BELOW MIAMISBURG
  GREAT MIAMI RIVER NEAR MIDDLETOWN
  GREAT MIAMI RIVER AT MIAMITOWN

OHC017-113-165-202358-
/O.EXT.KILN.FL.W.0049.000000T0000Z-110421T0038Z/
/MBGO1.1.ER.110420T1800Z.110420T1800Z.110420T1838Z.UU/
1158 AM EDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER BELOW MIAMISBURG
* UNTIL THIS EVENING.
* AT 11 AM THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 17.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE THIS AFTERNOON.
* AT STAGES NEAR 17 FEET, LOWLAND FLOODING OCCURS FROM SOUTH OF 
  MIAMISBURG TO FRANKLIN...CARLISLE...TRENTON AND NEW MIAMI. WATER 
  BEGINS TO SPILL ONTO LOW LYING ROADWAYS...MAINLY ALONG PORTIONS OF 
  DAYTON OXFORD ROAD.
  

$$

OHC017-202358-
/O.EXT.KILN.FL.W.0050.110420T1557Z-110421T0130Z/
/MDTO1.1.ER.110420T1448Z.110420T1500Z.110420T1930Z.UU/
1158 AM EDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER NEAR MIDDLETOWN
* UNTIL THIS EVENING.
* AT 11 AM THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT STAGES NEAR 12 FEET, WATER APPROACHES STRUCTURES SOUTH OF ROUTE 
  73 BETWEEN EXCELLO AND THE GREAT MIAMI. THIS INCLUDES PROPERTIES ALONG
  OXFORD STREET.
  

$$

OHC061-202358-
/O.EXT.KILN.FL.W.0041.000000T0000Z-110423T1400Z/
/MIAO1.1.ER.110419T1855Z.110421T0600Z.110423T0800Z.NO/
1158 AM EDT WED APR 20 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL SATURDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER AT MIAMITOWN
* UNTIL SATURDAY MORNING.
* AT 11 AM THE STAGE WAS 22.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY AFTER MIDNIGHT 
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* AT STAGES NEAR 24 FEET, MODERATE FLOODING OCCURS ALONG THE GREAT 
  MIAMI RIVER SOUTH OF MIAMITOWN...OVER SOUTHWEST MIAMI TOWNSHIP. 
  FLOODING ALSO OCCURS ALONG THE RIVER FROM NEW BALTIMORE TO CLEVES.
  

$$

INC041-047-201628-
/O.CAN.KILN.FL.W.0048.000000T0000Z-110420T2300Z/
/ALPI3.1.ER.110420T1430Z.000000T0000Z.110420T1430Z.NO/
1158 AM EDT WED APR 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK OF WHITEWATER RIVER AT ALPINE
* AT 11 AM THE STAGE WAS 16.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FLOOD STAGE IS 17 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 13.8 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 17 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN 
  BE EXPECTED IN SOUTHERN FAYETTE COUNTY.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:50 AM EDT, 21 minutes earlier.

Area forecast discussion, Apr 20, 4:50 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT WED APR 20 2011

.SYNOPSIS...
VIGOROUS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL MOVE EAST
OF THE REGION TODAY. HIGH PRESSURE AND DRY AIR WILL BUILD IN
TONIGHT AND THURSDAY. A WARM FRONT AND A MOIST AIRMASS WILL AFFECT
THE AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREFRONTAL TROUGH WITH SEVERE WEATHER IS EAST OF THE AREA. COLD
FRONT OVER INDIANA WILL PUSH THROUGH EARLY TODAY. SHOWERS AND
THUNDERSTORMS BETWEEN THE TROUGH AND COLD FRONT WILL CONTINUE FOR
A FEW MORE HOURS. WITH RAINFALL LINGERING...WILL KEEP FLOOD WATCH
IN EFFECT UNTIL 9 AM. OTHERWISE...CONDITIONS WILL SLOWLY
IMPROVE...THOUGH SKIES WILL PROBABLY REMAIN CLOUDY WITH SATELLITE
AND OBS SHOWING LOW LEVEL MOISTURE PERSISTING BEHIND THE COLD
FRONT. TEMPERATURES WILL BE MORE DIFFICULT TO PREDICT THAN USUAL
DUE TO COLD ADVECTION AND CLOUD COVER. WENT WITH HIGHS RANGING
FROM THE LOW 50S NORTHWEST UP TO THE MID 60S SOUTHEAST.

&&

.SHORT TERM /6 AM THIS EVENING THROUGH FRIDAY/...
DRY WEATHER IS IN STORE FOR TONIGHT THROUGH THURSDAY WITH HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. AS THE HIGH MOVES EAST ON
THURSDAY NIGHT...A WARM FRONT WILL DEVELOP NEAR THE OHIO RIVER AND
THEN LIFT NORTH TOWARD CENTRAL OHIO ON FRIDAY. THIS WILL BRING
THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. WITH SLOW MOVEMENT
OF THE FRONT PARALLEL TO THE UPPER FLOW...AND PRECIPITABLE WATER
APPROACHING 200 PERCENT OF NORMAL...HEAVY RAIN WILL BE POSSIBLE.

HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE MID 50S NORTH TO
THE MID 60S SOUTH. WITH THE WARM FRONT PUSHING NORTH ON FRIDAY...HIGH
TEMPERATURES WILL RANGE FROM THE UPPER 50S NORTH TO THE LOWER 70S
SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM TO THE NW OF THE AREA WILL BRING A COLD
FRONT ALONG WITH ADDITIONAL PRECIPITATION ACROSS THE OHIO VALLEY
FRIDAY NIGHT.

BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF
THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A
SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND
UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A
SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL
BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO
SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE
MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER
TEMPERATURES FORECAST.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
SQUALL LINE IS PUSHING THRU THE WRN TAFS ATTM AND SHOULD BE
THROUGH THE ERN TAFS BY 08Z. BEHIND THIS LINE IS A BROAD AREA OF
SHRA/TSRA WHICH WILL AFFECT THE TAFS FOR A COUPLE OF HOURS. CDFNT
WILL PUSH ACROSS THE TAFS 10Z-15Z. WINDS WILL SHIFT TO THE W AND
WILL INCREASE BE GUSTY IN THE CAA. MVFR SC WILL AFFECT THE TAFS
POST FRONTAL.

HIGH PRESSURE WILL BUILD IN AFT 00Z BREAKING UP THE SC.

OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH SUNDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR OHZ060>065-070>074-
     077>080-082.
KY...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR KYZ090>093.
IN...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...LATTO
AVIATION...SITES
Hazardous weather outlook, Apr 20, 5:00 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED APR 20 2011

INZ050-058-059-066-073>075-080-KYZ090>093-OHZ060>065-070>074-077>080-
082-210900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-GALLATIN-BOONE-KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE-
500 AM EDT WED APR 20 2011

...FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ089-094>100-OHZ026-034-035-042>046-051>056-081-088-210900-
CARROLL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-ADAMS-SCIOTO-
500 AM EDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

FLOODING PROBLEMS CAUSED BY RECENT HEAVY RAIN WILL PERSIST TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 20, 4:17 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     TSTM WND GST     CANAL WINCHESTER        39.85N 82.82W
04/20/2011  E60 MPH          FRANKLIN           OH   TRAINED SPOTTER

&&

SFH
Local storm report, Apr 20, 4:20 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND DMG     4 S GROVEPORT           39.80N 82.88W
04/20/2011                   FRANKLIN           OH   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE AND OTHER HOMES DAMAGED.

&&

SFH
Local storm report, Apr 20, 4:22 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FUNNEL CLOUD     GROVEPORT               39.86N 82.90W
04/20/2011                   FRANKLIN           OH   EMERGENCY MNGR

&&

SFH
Local storm report, Apr 20, 4:24 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND DMG     3 WSW PICKERINGTON      39.87N 82.83W
04/20/2011                   FRANKLIN           OH   EMERGENCY MNGR

            SEMI TRUCK TIPPED OVER.

&&

SFH
Local storm report, Apr 20, 4:39 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     WASHINGTON COURT HOUSE  39.54N 83.43W
04/20/2011                   FAYETTE            OH   LAW ENFORCEMENT

            SEVERAL STRUCTURES HAD WINDOWS BLOWN IN.

0210 AM     TSTM WND DMG     WASHINGTON COURT HOUSE  39.65N 83.48W
04/20/2011                   FAYETTE            OH   LAW ENFORCEMENT

            SEVERAL POWER POLES AND TREES KNOCKED DOWN ALONG ST RTE.
            734.

0210 AM     TSTM WND DMG     3 E JEFFERSONVILLE      39.65N 83.50W
04/20/2011                   FAYETTE            OH   LAW ENFORCEMENT

            SILOS BLOWN DOWN

&&
Local storm report, Apr 20, 4:44 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     2 WSW BALTIMORE         39.83N 82.64W
04/20/2011                   FAIRFIELD          OH   TRAINED SPOTTER

            BARN COMPLETELY DESTROYED. LARGE TREE SNAPPED AND
            UPROOTED. SNAPPED POWER POLES.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne67 min
Apr 19, 11:42 PM EDTFlash Flood WarningILNFayette, Union, Wayne6 hr
Apr 19, 11:56 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne49 min
Apr 20, 12:34 AM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland41 min
Apr 20, 12:37 AM EDTSevere Thunderstorm WarningILNOhio, Ripley, Switzerland38 min
Apr 20, 12:39 AM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne51 min
Apr 20, 12:47 AM EDTTornado WarningILNFranklin28 min
Apr 20, 12:52 AM EDTTornado WarningILNDearborn, Ripley23 min
Apr 20, 12:56 AM EDTTornado WarningILNOhio, Switzerland34 min
Apr 20, 1:04 AM EDTFlash Flood WarningILNDearborn, Franklin, Ripley6 hr
Apr 20, 1:09 AM EDTTornado WarningILNFranklin36 min
Apr 20, 1:11 AM EDTTornado WarningILNDearborn, Ohio34 min
Apr 20, 5:46 AM EDTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Apr 20, 6:55 AM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley3 hr
Apr 20, 3:46 PM EDTRiver Flood AdvisoryILNDearborn, Franklin11 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.